Thunderstorm Wind, Addison
- When
- May 13, 1:35 PM EST
- Where
- Addison County, Bristol
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.133, -73.083
A storm system just north of the Great Lakes on Thursday, May 13th, with a warm front across northern and eastern portions of New York, moved slowly eastward. Afternoon thunderstorms developed in the warm air as the warm front slowly moved into Vermont.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A storm system just north of the Great Lakes on Thursday, May 13th, with a warm front across northern and eastern portions of New York, moved slowly eastward. Afternoon thunderstorms developed in the warm air as the warm front slowly moved into Vermont. Thunderstorms in the Bristol, Vermont area blew down trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 13, 9:14 AM EST, 4 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1014 AM EDT THU MAY 13 2004 SEE NO NEED TO ISSUE UPDATE ATTM. UPR LVL RDG CONTS IN ERN US. SFC FNTL BNDRY APRS TO RUN FM SW VT/ERN NY BORDER RGN TO THE ADIRONDACKS THEN ACRS CNTRL ST LAW CNTY. DEW PTS GNRLY IN THE 40S ERN VT AND NRN BORDER AREAS OF NY WITH CANADA...55 TO 60 ACRS WRN VT AND THE ADIRODACKS. GREATEST INSTBLTY JUST SW OF OUR AREA BUT WL NEED TO MONITOR ADIRONDACK RGN WITH AFTN CAPES EXPECTED ARND 1000 THAT AREA. ACTUAL SOUNDINGS INDC LO LVL INVERSION THEN BCMG UNSTABLE...AT ALY AND BUF. ERLY MRNG CNVTN E-CNTRL NY MOVG ESE ATTM. CURRENT FCST INDCS CHC SHWR/TSTM NRN NY AND SLGT CHC WRN VT. BASED ON BNDRY PSN AND EXPECTED MOVMT THIS SEEMS REASONABLE. WE WL MONITOR AFTN TSTM DVLPMT FOR PSBLTY OF ANY LCLY HVY RAINFALL IN ADIRONDACKS. PRECIPITABLE WATERS AT BUF/ALY ARND 1.25 INCHES...FFG 1 HR GUID GNRLY INDCS 1.5 INCH OR GRTR REQUIRED. TEMPS CUD BCM A BIT OF A PBLM...DEPENDING UPON BNDRY LOC AND CLD COVER...HOWEVER GNRLY IN THE 70S WITH WARMEST IN THE WEST AND COOLEST IN THE EAST. SFH .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 423 AM EDT THU MAY 13 2004 NYZ026>031-034-035-087-VTZ001>012-016>019-140822- CALEDONIA-EASTERN ADDISON-EASTERN CHITTENDEN-EASTERN CLINTON- EASTERN ESSEX-EASTERN FRANKLIN-EASTERN RUTLAND-ESSEX-GRAND ISLE- LAMOILLE-NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-ORANGE-ORLEANS- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN- SOUTHWESTERN ST. LAWRENCE-WASHINGTON-WESTERN ADDISON- WESTERN CHITTENDEN-WESTERN CLINTON-WESTERN ESSEX-WESTERN FRANKLIN- WESTERN RUTLAND-WINDSOR- 423 AM EDT THU MAY 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. .DAY ONE...TODAY: HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: A STRONG COLD FRONT IN COMBINATION WITH A DISTURBANCE IN THE FLOW ALOFT WILL ENHANCE SHOWERS AND THUNDERSTORMS ACROSS THE REGION ON SATURDAY. AS THIS FRONT INTERACTS WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY A FEW STRONG STORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Burlington radar (KCXX), 43 km away, was scanning. The volume nearest the first event began at 18:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2004Every state in 2004This day in weather historyWarnings in Vermont, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401401.